Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
Question: Symptoms of bipolar disorder or what?
|lilbitty124 - Tue Mar 23, 2004 10:45 am||
Since for as long as i can remember i have had terriable mood swings. i can be real happy and laughing one minute and then mad, yelling, sceaming, crying the next and for no reason at all, it turns on and off lick a light switch. recently it has been getting worse. i wake up in the middle of the night hyper, my mind racing, i feel like i'm on cocane, then i crash. i get really depressed, for no reason i start to cry. i get a bad migrane and i feel sick to my stomach. this happens at anytime, when i'm at work, at home, or out with friends or family. its realy annoying and its messing up my life. nobody can stand to be around me because of my mood swings. i hate feeling this way all the time. people feel they need to walk on eggshells around me and i hate that. i recently talked to a councler through work, and she said it could be bipolar, manic depression, or something physical. see, i got my period when i was 15. i'm now 25 and it has never beeb regular. the doctors said that it was normal. they put me on the pill. that worked for a little while but i had a hard time remembering to take them, although it regulated me i was still moody all the time. so i stoped taking them for about 3 years. when i became sexualy active i went back on them but still had a hard time remembering to take them, so at the age of 23 i started depo, a birth control shot. the counclor thinks it may have something to do with my cycle. i cant live like this anymore, but i don't know what to do. please help!
|Dr. Yasser Mokhtar - Wed Mar 24, 2004 10:40 am||
Manic-depression or bipolar disorders have criteria for diagnosis. The best way is to go to a psychiatrist. As far as treatment goes, you will be started on medications but you will have to be really committed to take those medications and follow up with your doctor.
You may turn out to have a personality disorder which i think is treated by means other than medications, my advice, since is starting really to interfere with you enjoying the company of persons that you would like to be around, is to see a psychiatrist.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.